Alert archive / California / Wind Advisories in 2016
Wind Advisory 28, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Mar 15, 2016, 9:18 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2016, 9:18 PM PDT (04:18 UTC)
- Expired
- Mar 16, 2016, 3:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
026 WWUS76 KLOX 160418 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 918 PM PDT TUE MAR 15 2016 ...GUSTY WINDS TONIGHT FOR SOUTHERN SANTA BARBARA COUNTY... .A STRONG NORTHERLY PRESSURE GRADIENT WILL BRING GUSTY NORTH WINDS TO AREAS BELOW AND THROUGH THE PASSES AND CANYONS ALONG THE SANTA BARBARA COUNTY SOUTH COAST AND SANTA YNEZ RANGE. WIND GUSTS 45 TO 50 MPH WILL BE POSSIBLE. WINDS ARE EXPECTED TO DIMINISH LATE TONIGHT. CAZ039-161000- /O.NEW.KLOX.WI.Y.0028.160316T0418Z-160316T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 918 PM PDT TUE MAR 15 2016 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. * TIMING...THROUGH LATE TONIGHT. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS TO 45 MPH...STRONGEST BELOW PASSES AND CANYONS. * IMPACTS...MAJOR ROADWAYS THAT MAY BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ052-161000- /O.NEW.KLOX.WI.Y.0028.160316T0418Z-160316T1000Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 918 PM PDT TUE MAR 15 2016 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. * TIMING...THROUGH LATE TONIGHT. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS TO 50 MPH...STRONGEST THROUGH PASSES AND CANYONS OF THE SANTA YNEZ RANGE. * IMPACTS...MAJOR ROADWAYS THAT MAY BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND IN THE HILLS AROUND MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ SIRARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 15, 9:05 PM PDT, 13 minutes earlier.
Area forecast discussion, Mar 15, 9:05 PM PDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
905 PM PDT TUE MAR 15 2016
.SYNOPSIS...
A HIGH AND OFFSHORE FLOW WILL MAKE WEDNESDAY THE WARMEST DAY OF
THIS WEEK. THE HIGH WILL WEAKEN INTO SUNDAY FOR COOLER...BUT ABOVE
NORMAL TEMPERATURES WITH A WEEKEND OVERNIGHT MARINE LAYER. A LOW
WILL ARRIVE LATE SUNDAY FOR POSSIBLE PRECIPITATION INTO MONDAY...
BUT A HIGH SHOULD BUILD IN LATE TUESDAY FOR A WARMING TREND.
&&
.SHORT TERM...(TONIGHT-FRI)
CLEAR SKIES COVERED THE FORECAST AREA THIS EVENING AND WILL CONTINUE
OVERNIGHT AS OFFSHORE FLOW PERSISTS. GUSTY NW TO N WINDS WERE NOTED
ALONG THE I-5 CORRIDOR IN L.A. COUNTY THIS EVENING WITH LOCAL GUSTS
OVER 40 MPH AT TIMES. GUSTY N WINDS WERE ALSO NOTED ALONG THE SBA S
COAST AND IN THE SANTA YNEZ RANGE...WITH GUSTS APPROACHING 40 MPH AT
MONTECITO RAWS. SBA-SMX GRADIENTS AT 03Z WAS -4.1 MB...WHILE SBA-BFL
GRADIENTS WERE -6.5 MB. THESE STRONG NORTHERLY GRADIENTS WILL HELP
THE GUSTY WINDS TO INCREASE SOME OVERNIGHT IN THIS AREA...AND A WIND
ADVISORY WILL BE ISSUED SHORTLY FOR ZONES 39/52 VALID UNTIL 3 AM THU.
AN UPPER LEVEL RIDGE OFF THE CA COAST WILL GRADUALLY BUILD TOWARD
THE COAST THRU THU THEN MOVE INTO THE REGION THU NIGHT AND FRI.
MAINLY NIGHT AND MORNING OFFSHORE LOW LEVEL FLOW CAN BE EXPECTED THRU
THU MORNING...WITH WEAKER OFFSHORE FLOW MAINLY FOR INTERIOR AREAS
THU NIGHT AND FRI MORNING. WEAK ONSHORE FLOW WILL PREVAIL EACH
AFTERNOON AND EVENING ESPECIALLY FOR THE COAST AND VLYS. LOCALLY
GUSTY NE WINDS WILL PREVAIL NIGHT AND MORNING HOURS THRU THU IN THE
FAVORED LOCATIONS OF VTU/L.A. COUNTIES. SKIES WILL REMAIN MOSTLY
CLEAR THRU FRI...EXCEPT MARINE LAYER LOW CLOUDS AND FOG MAY DEVELOP
THU NIGHT AND AFFECT MANY COASTAL AREAS BY EARLY FRI MORNING. IN
ADDITION...PATCHY LOW CLOUDS AND FOG WILL BE POSSIBLE IN THE SALINAS
RIVER VLY FRI MORNING. TEMPS ARE FORECAST TO BE A BIT WARMER ACROSS
THE REGION ON WED TO ABOUT 10-20 DEG ABOVE NORMAL...THEN GRADUALLY
COOL THRU FRI BUT STILL REMAIN A FEW DEGREES ABOVE NORMAL.
.LONG TERM...(SAT-TUE)
RIDGING RETURNS OVER THE WEEKEND THAT WILL KEEP THE AREA DRY AND
MOSTLY CLOUD FREE, THOUGH ONSHORE FLOW AND A SIZABLE MARINE
INVERSION WILL LIKELY MAINTAIN A HEALTHY LOW STRATUS LYR FOR
COASTAL AREAS DURING THE NIGHT AND MORNING HOURS. GFS AND ECMWF
ARE AT CONSIDERABLE ODDS WITH REGARD TO THE STRENGTH AND SOUTHERN
EXTENT OF THE PRECIPITATION WITH THE GFS BY FAR THE
STRONGER/WETTER OF THE TWO. THE 12Z EC ACTUALLY BACKED OFF AN
ALREADY MARGINAL RAIN SCENARIO FOR US AND NOW IS BASICALLY DRY
WHILE THE GFS BRINGS IN SOME LIGHT PRECIP, AROUND A HALF INCH UP
NORTH AND AROUND A TENTH IN THE SOUTH. DECIDED TO BUMP POPS UP A
SKOSH AND INCLUDE SLIGHT CHANCES FOR SOUTHERN AREAS FOR MONDAY.
TUESDAY LOOKS DRY AND COOL BUT BASICALLY CLOUD FREE.
&&
.AVIATION...16/0010Z.
AT 2312Z AT KLAX...THE MARINE INVERSION WAS ABOUT 500 FEET DEEP. THE
TOP WAS NEAR 1600 FEET WITH A TEMPERATURE OF 22 DEGREES CELSIUS.
HI CONFIDENCE IN THE 00Z TAFS WITH VFR CONDITIONS AT ALL THE
AIRFIELDS THRU WED. LOW LEVEL WIND SHEAR WILL BE POSSIBLE AT TIMES
TONIGHT AT KSBA DUE TO GUSTY N CANYON WINDS IN THE VICINITY. GUSTY
NE WINDS AT TAF ISSUANCE TIME AT KSBP WILL DIMINISH EARLY THIS
EVENING. GUSTY N WINDS WILL BE POSSIBLE WED MORNING TO EARLY
AFTERNOON AT KVNY AS WELL.
KLAX...HI CONFIDENCE IN THE 00Z TAF WITH VFR CONDITIONS EXPECTED
THRU WED EVENING.
KBUR...HI CONFIDENCE IN THE 00Z TAF WITH VFR CONDITIONS EXPECTED
THRU WED AFTERNOON.
&&
.MARINE...15/900 PM.
WINDS AND SEAS WILL CONTINUE TO DECREASE ACROSS THE COASTAL
WATERS THROUGH EARLY WEDNESDAY. THERE IS A 20 PERCENT CHANCE THAT
SMALL CRAFT ADVISORIES FOR THE OUTER COASTAL WATERS MAY NEED TO BE
EXTENDED INTO WEDNESDAY NIGHT. FOR THE NEARSHORE WATERS NORTH OF
POINT CONCEPTION...THERE IS A 20 PERCENT CHANCE THAT A SMALL
CRAFT FOR HAZARDOUS SEAS COULD BE EXTENDED INTO WEDNESDAY MORNING.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR
ZONES 34-35. (SEE LAXCFWLOX).
PZ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PDT WEDNESDAY FOR
ZONES 670-673-676. (SEE LAXMWWLOX).
&&
PUBLIC...SIRARD/MW
AVIATION...SIRARD
MARINE...SWEET/SIRARD
SYNOPSIS...SETO
WEATHER.GOV/LOSANGELESHazardous weather outlook, Mar 15, 6:00 AM PDT, 15 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT TUE MAR 15 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-161300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT TUE MAR 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY GUSTY NORTH WINDS WILL CREATE LOCAL DRIVING HAZARDS THROUGH THE MORNING IN THE MOUNTAINS AND THE SANTA CLARITA VALLEY. LARGE AND HAZARDOUS SURF WILL CREATE HAZARDS IN AND NEAR TO THE SURF ZONE THROUGH THIS EVENING. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 8:59 AM PDT | Small Craft Advisory for Hazardous Seas | LOX | 5 hr |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.